Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



A symplectic geometry approach to generalized Casson's invariants of 3-manifolds

Authors: Sylvain E. Cappell, Ronnie Lee and Edward Y. Miller
Journal: Bull. Amer. Math. Soc. 22 (1990), 269-275
MSC (1985): Primary 20C99; Secondary 57M99
MathSciNet review: 1016041
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [AM] S. Akbulut and J. McCarthy, Casson's invariant for oriented homology 3-spheres (to appear in Princeton math. notes).
  • Judith M. Arms, Jerrold E. Marsden, and Vincent Moncrief, Symmetry and bifurcations of momentum mappings, Comm. Math. Phys. 78 (1980/81), no. 4, 455–478. MR 606458
  • Michael Atiyah, New invariants of 3- and 4-dimensional manifolds, The mathematical heritage of Hermann Weyl (Durham, NC, 1987) Proc. Sympos. Pure Math., vol. 48, Amer. Math. Soc., Providence, RI, 1988, pp. 285–299. MR 974342,
  • M. F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser. A 308 (1983), no. 1505, 523–615. MR 702806,
  • [B 1] E. Bierstone, Equivariant Gromov theory, Topology 13 (1974), 327-345. MR 353334
  • [B 2] E. Bierstone, General position of equivariant maps, Trans. Amer. Math. Soc. 234 (1977), 447-466. MR 464287
  • Jean-Michel Bismut and Daniel S. Freed, The analysis of elliptic families. I. Metrics and connections on determinant bundles, Comm. Math. Phys. 106 (1986), no. 1, 159–176. MR 853982
  • [BL] S. Boyer and D. Lines, Surgery formulae for Casson's invariant and extensions to homology lens spaces, in Rapport de recherches, Université du Québec à Montréal, 1988 (66).
  • [BN] S. Boyer and A. Nicas, Varieties of group representations and Casson's invariant for rational homology 3-spheres (preprint). MR 470082
  • J. Eliashberg, Cobordisme des solutions de relations différentielles, South Rhone seminar on geometry, I (Lyon, 1983) Travaux en Cours, Hermann, Paris, 1984, pp. 17–31 (French). MR 753850
  • William M. Goldman, The symplectic nature of fundamental groups of surfaces, Adv. in Math. 54 (1984), no. 2, 200–225. MR 762512,
  • [J] D. Johnson, A geometric form of Casson's invariant and its connection to Reidemeister torsion (preprint).
  • Frances Kirwan, On the homology of compactifications of moduli spaces of vector bundles over a Riemann surface, Proc. London Math. Soc. (3) 53 (1986), no. 2, 237–266. MR 850220,
  • [L] J. Alexander Lees, On the classification of Lagrange immersions, Duke Math. J. 43 (1976), 217-224. MR 410764
  • Izu Vaisman, Symplectic geometry and secondary characteristic classes, Progress in Mathematics, vol. 72, Birkhäuser Boston, Inc., Boston, MA, 1987. MR 932470
  • [W] K. Walker, An extension of Casson's invariant for rational homology spheres, this issue and Ph.D. thesis at Berkeley, 1989.
  • Edward Witten, Topological quantum field theory, Comm. Math. Phys. 117 (1988), no. 3, 353–386. MR 953828

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 20C99, 57M99

Retrieve articles in all journals with MSC (1985): 20C99, 57M99

Additional Information